Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have advanced cirrhosis in liver because of excessive drinking. Have fluid drain from abdomen. Why is that?

My father has been diagnosed with advanced cirrhosis of the liver from drinking too much. He just got out of the hospital today and is in rehab to build up strength and mobility before we send him to a rehab facility for quitting drinking. I was wondering a couple of things. First is that he had fluid drained from his abdomen twice while in the hospital. First time they got 4 liters and second time (yesterday) they got 6 liters...will this keep happening? What is causing it and might it get better? I worry because it is building up so quickly. I also was wondering what foods are good for him to eat now and what foods should he avoid? I have read meat isn't good...is this true? Are nuts okay? Sorry for all the questions. I am very worried about him.
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Hi
Due to cirrhosis,your father developed portal hypertension.
So,fluid will be accumulating in the abdomen.
Even though,you remove it the fluid gets reaccumulated.It is natural for the disease.
It may become better with shunt operations.But,he has to be fit for that major surgery.
he should restrict salt,oily foods.
Green leafy vegetables to be taken.
Avoid red meat.He can take nuts.
Alchohol should be stopped completely.
Hope i answered your queries
Regards
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions